MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI FEMORAL DRILL 6.35 MM; FLUTED SURGICAL DRILL, REUSABLE

BIOMET UK LTD. OXF UNI FEMORAL DRILL 6.35 MM; FLUTED SURGICAL DRILL, REUSABLE
Model Number N/A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Customer has indicated that the product is available to be returned to zimmer biomet for investigation.(b)(6).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery, the oxford femoral drill was found not to be in working order.Everything that is supposed to pinch or be stuck in the (thick) lower borehole femoral oxford shakes and tends to not pinch (trial femur) or falls out (spigots).The assumption is that the instrument has been used many times, so the opening of the drill has become loose.No impact or consequences to the patient or the user.No delay of the procedure.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Product has been returned to biomet uk ltd for evaluation and forwarded to the complaints processing unit for investigation.It was reported that during surgery, the oxford femoral drill was found not to be in working order.Visual inspection shows some wear/damage to the distal end of the drill and the cutting edges are showing signs of wear.The oxford quick release drill bit 6.35mm (32-422845) is used in conjunction with the femoral drill guide to drill into the femoral condyle bone, this along with the frictional contact with the drill guide will cause wear on the cutting edges, this in turn will cause the drill bit to lose its cutting effectiveness in time.Ref: 1219.3-glbl-en-reusable-instrument-lifespan-manual-digital (page 38).The oxford quick release drill bit 6.35mm (32-422845) was manufactured march 2016 and has most likely been used in many operations.A review of the complaints database shows that we have received 1 reported events for cutting surfaces not sharp for the same item number 32-422845 prior to the reported event.Risk assessment: the severity associated with the above line is 1.This gives a severity score of 1, no patient user or other stakeholder harm as the incident did not delay surgery.The actual severity score is in line with the risk file.Occurrence rate assessment 29 july 2017 to aug 2020.(b)(4) items sold the given period.Complaints history search criteria.Number identified: (b)(4) occurrence ratio: (b)(4) risk score: (b)(4).The severity of the reported event and calculated occurrence for similar complaints are in line with the risk file.The overall score is low risk.No corrective or preventive actions are deemed necessary at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during surgery, the oxford femoral drill was found not to be in working order.Everything that is supposed to pinch or be stuck in the (thick) lower borehole femoral oxford shakes and tends to not pinch (trial femur) or falls out (spigots).The assumption is that the instrument has been used many times, so the opening of the drill has become loose.No impact or consequences to the patient or the user.No delay of the porcedure.

Brand Name
OXF UNI FEMORAL DRILL 6.35 MM
Common Device Name
FLUTED SURGICAL DRILL, REUSABLE
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10366278
Report Number3002806535-2020-00361
Device Sequence Number3463710
Product Code HXC
UDI-Device Identifier00880304504714
UDI-Public00880304504714
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422845
Device Lot NumberZB160302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1